Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Dec 30, 2014, 5:05 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 5:05 PM PST (01:05 UTC)
- Expired
- Dec 31, 2014, 5:16 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS46 KLOX 310105 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 505 PM PST TUE DEC 30 2014 ...NEAR WHITEOUT CONDITIONS POSSIBLE IN THE LOS ANGELES COUNTY MOUNTAINS TONIGHT... .A COLD STORM SYSTEM WILL BRING RAPIDLY INCREASING NORTHEAST WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS THIS EVENING AND IN COMBINATION WITH FALLING SNOW AND WIND CHILLS BELOW ZERO...WILL CREATE A DANGEROUS WINTER STORM SITUATION INTO WEDNESDAY MORNING. WIND GUSTS TO 70 MPH IN THE MOUNTAINS WILL GENERATE WHITEOUT CONDITIONS AT TIMES DUE TO SNOW...FOG...AND ANY SNOW ON THE GROUND THAT IS WHIPPED INTO THE AIR. ALTHOUGH SNOW ACCUMULATIONS IN THE MOUNTAINS ARE NOT EXPECTED TO BE HIGH...THE COMBINATION OF STRONG WINDS...SNOW...AND COLD TEMPERATURES WILL BE VERY DANGEROUS FOR TRAVELERS AND ANYONE OUTDOORS OVERNIGHT. SNOWFALL WILL DECREASE EARLY WEDNESDAY MORNING...HOWEVER GUSTY WINDS MAY CONTINUE AND ADDITIONAL WIND WARNINGS OR ADVISORIES WILL BE REQUIRED THROUGH WEDNESDAY AFTERNOON. CAZ054-311200- /O.UPG.KLOX.WW.Y.0007.000000T0000Z-141231T1200Z/ /O.NEW.KLOX.WS.W.0002.141231T0105Z-141231T1200Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 505 PM PST TUE DEC 30 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...2 TO 4 INCHES MAINLY ACROSS THE EASTERN SAN GABRIEL MOUNTAINS WITH A DUSTING EXPECTED ACROSS THE GRAPEVINE AND INTERSTATE 5 CORRIDOR. * LOCATIONS...THE LOS ANGELES COUNTY MOUNTAINS... ESPECIALLY THE NORTH FACING SLOPES. * WINDS AND WIND CHILLS...NORTHEAST WINDS WILL INCREASE TO 30 TO 45 MPH WITH DAMAGING GUSTS UP TO 70 MPH THIS EVENING THEN DECREASE TOWARD MORNING. WIND CHILLS WILL RANGE FROM 5 ABOVE TO 5 BELOW ZERO IN THE MOUNTAINS OVERNIGHT. * TIMING...SNOWFALL WILL INCREASE THIS EVENING THEN SLOWLY TAPER OFF LATE TONIGHT. SNOW LEVELS WILL REMAIN AROUND 2000 FEET TONIGHT. * IMPACTS...THE COMBINATION OF SNOW AND STRONG WINDS WILL LEAD TO VERY HAZARDOUS CONDITIONS FOR ANYONE VENTURING INTO THE MOUNTAINS. ROADS WILL BE ICY AND ROAD CLOSURES ARE A POSSIBILITY... ESPECIALLY ROADS ACROSS THE EASTERN PORTION OF THE SAN GABRIEL MOUNTAINS...INCLUDING ANGELES CREST HIGHWAY. WINDS THIS STRONG WILL ALSO BE CAPABLE OF DOWNING TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ BOLDT/GOMBERG
2 follow-up statements
111 WWUS46 KLOX 311048 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PST WED DEC 31 2014 ...NEAR WHITEOUT CONDITIONS POSSIBLE ACROSS THE EASTERN PORTION OF THE SAN GABRIEL MOUNTAINS THROUGH MID MORNING... .A COLD STORM SYSTEM WILL CONTINUE TO BRING NORTHEAST WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS EARLY THIS MORNING AND IN COMBINATION WITH FALLING SNOW AND WIND CHILLS BELOW ZERO...WILL CREATE A DANGEROUS WINTER STORM SITUATION THROUGH MID MORNING. WIND GUSTS TO 65 MPH IN THE MOUNTAINS WILL GENERATE WHITEOUT CONDITIONS AT TIMES DUE TO SNOW...FOG...AND ANY SNOW ON THE GROUND THAT IS WHIPPED INTO THE AIR. ALTHOUGH SNOW ACCUMULATIONS IN THE MOUNTAINS ARE NOT EXPECTED TO BE HIGH...THE COMBINATION OF STRONG WINDS...SNOW...AND COLD TEMPERATURES WILL BE VERY DANGEROUS FOR TRAVELERS AND ANYONE OUTDOORS THROUGH MID MORNING. SNOWFALL WILL DECREASE EARLY THIS MORNING...HOWEVER GUSTY WINDS MAY CONTINUE AND ADDITIONAL WIND WARNINGS OR ADVISORIES WILL BE REQUIRED THROUGH LATE THIS MORNING...AND POSSIBLY INTO THIS AFTERNOON. CAZ054-311700- /O.EXT.KLOX.WS.W.0002.000000T0000Z-141231T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 248 AM PST WED DEC 31 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * SNOW ACCUMULATIONS...2 TO 4 INCHES MAINLY ACROSS THE EASTERN SAN GABRIEL MOUNTAINS. * LOCATIONS...THE LOS ANGELES COUNTY MOUNTAINS...ESPECIALLY THE EASTERN SAN GABRIEL RANGE. * WINDS AND WIND CHILLS...NORTHEAST WINDS 30 TO 45 MPH WITH DAMAGING GUSTS UP TO 65 MPH EARLY THIS MORNING THEN DECREASE BY MID MORNING. WIND CHILLS WILL RANGE FROM 5 ABOVE TO 5 BELOW ZERO IN THE MOUNTAINS EARLY THIS MORNING. * TIMING...SNOWFALL WILL CONTINUE TO TAPER OFF THIS MORNING. SNOW LEVELS WILL REMAIN AROUND 2000 FEET. * IMPACTS...THE COMBINATION OF SNOW AND STRONG WINDS WILL LEAD TO VERY HAZARDOUS CONDITIONS FOR ANYONE VENTURING INTO THE MOUNTAINS. ROADS WILL BE ICY AND ROAD CLOSURES ARE A POSSIBILITY... ESPECIALLY ROADS ACROSS THE EASTERN PORTION OF THE SAN GABRIEL MOUNTAINS...INCLUDING ANGELES CREST HIGHWAY. WINDS THIS STRONG WILL ALSO BE CAPABLE OF DOWNING TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ KAPLAN
564 WWUS46 KLOX 311316 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 516 AM PST WED DEC 31 2014 ...WINTER STORM WARNING HAS BEEN CANCELLED... .THE SNOW HAS PUSHED EAST OF LOS ANGELES COUNTY THIS MORNING. ALTHOUGH THERE WILL CONTINUE TO BE STRONG NORTHEAST WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS THE WINTER STORM WARNING HAS BEEN CANCELLED. A HIGH WIND WARNING WILL TAKE THE PLACE OF THE WINTER STORM WARNING DUE TO THE CONTINUATION OF THE STRONG NORTHEAST WINDS THROUGH NOON TODAY. CAZ054-311430- /O.CAN.KLOX.WS.W.0002.000000T0000Z-141231T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 516 AM PST WED DEC 31 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WINTER STORM WARNING. THE SNOW HAS MOVED OUT OF LOS ANGELES COUNTY THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. A HIGH WIND WARNING WILL BE ISSUED FOR THE LOS ANGELES COUNTY MOUNTAINS THROUGH NOON. $$ KAPLAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:50 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 30, 3:50 PM PST, 1 hour 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 350 PM PST TUE DEC 30 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A COLD LOW WILL BRING POSSIBLE PRECIPITATION AND BLUSTERY WINDS INTO EARLY WEDNESDAY WITH TEMPERATURES TO DIP FURTHER BELOW NORMAL. THE SUNRISE TEMPERATURES OF NEW YEARS DAY WILL BE THE COLDEST OF THE WEEK. A HIGH WILL ARRIVE BY FRIDAY AND DOMINATE THE WEATHER INTO THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES STARTING SUNDAY. && .SHORT TERM (TODAY-FRI)...COLD UPPER LOW DROPPING SOUTH THROUGH NEVADA THIS AFTERNOON. FINALLY STARTING TO GET A LITTLE SHOWER ACTIVITY DEVELOPING ACROSS THE EASTERN PORTION OF THE LA BASIN AND EVEN OVER INTERIOR SLO COUNTY AS WE GET SOME BRIEF UPSLOPE FLOW INTERACTING WITH THE LOW LVL MOIST LAYER BEFORE THE NORTHEAST FLOW TAKES OVER LATER THIS EVENING AND DRIES THINGS OUT. THE TRACK OF THE UPPER LOW IS A BIT FURTHER EAST THAN MODELS HAD SHOWN A COUPLE DAYS AGO AND EXPLAINS THE DECREASE IN MOISTURE NEAR THE LOW ITSELF. STILL SEEMS LIKE THERE IS ENOUGH LINGERING MOISTURE OUT IN THE ANTELOPE VALLEY ALONG WITH THE NORTHEAST FLOW TO GET SOME ISOLATED LIGHT SHOWERS, THOUGH GUIDANCE POPS ARE ALL UNDER 20. PROBABLY THE BEST CHANCE OUT THERE WILL BE IN THE FAR SOUTHEASTERN FOOTHILLS NEAR THE SBD COUNTY LINE WHERE SOME LIGHT ACCUMULATIONS COULD STILL OCCUR. SAME WITH THE ADJACENT EASTERN SAN GABRIELS NEAR THE WRIGHTWOOD AREA AND WILL BE LEAVING THE WINTER WEATHER ADVISORY IN TACT THERE. ELSEWHERE JUST ISOLATED LIGHT SHOWERS WITH AMOUNTS UNDER A TENTH OF AN INCH. OTHERWISE, SCREAMING MESSAGE FOR US WITH THIS EVENT WILL BE THE WIND TONIGHT AND WEDNESDAY FOLLOWED BY COLD OVERNIGHT LOWS. THE WIND TONIGHT WILL KEEP TEMPS MODERATED IN MANY LOWER ELEVATION AREAS, THOUGH AV WILL DROP TO AROUND 20, WITH MID 20S IN THE INTERIOR SLO COUNTY. OJAI AND CENTRAL COAST ALSO EXPECTED TO SEE FREEZING TEMPS SINCE THOSE ARE SOMEWHAT PROTECTED FROM NE WINDS. WINDS MOSTLY EXPECTED TO BE IN THE ADVISORY RANGE ACROSS LA/VENTURA COUNTIES, BUT COULD SEE SOME ISOLATED 60 MPH GUSTS IN OUR FAVORITE WINDY SPOTS IN THE LA MTNS AND PLACES LIKE WILEY RIDGE AND LAGUNA PEAK. WINDS EXPECTED TO DROP OFF IN THE AFTERNOON AS USUAL. NEW YEARS EVE AND MORNING OFFSHORE GRADIENTS ARE EXPECTED TO BE LIGHTER AND SHOULD ALLOW MANY AREAS TO DROP TO NEAR OR BELOW FREEZING, INCLUDING AROUND THE ROSE PARADE AREA, AND FREEZE AND HARD FREEZES WATCHES ARE IN EFFECT. HOWEVER, THERE MAY BE JUST ENOUGH OFFSHORE BREEZE TO MODERATE SOME AREAS LIKE PORTIONS OF COASTAL VENTURA COUNTY. ANOTHER COLD NIGHT FRIDAY NIGHT AND EXPECT FREEZE AND HARD FREEZES IN MANY OF THE SAME PLACES AS NEW YEARS DAY. OTHERWISE, DRY AND CLEAR WITH DAYTIME HIGHS 5-10 DEGREES BELOW NORMAL. .LONG TERM (SAT-TUE)...PRETTY QUIET PATTERN. STILL CHILLY NIGHTS THROUGH THE WEEKEND BUT WARMING DAYTIME HIGHS TO NEAR OR EVEN SLIGHTLY ABOVE NORMAL BY SUNDAY. BY MONDAY AND TUESDAY LOOKS FOR HIGHS WELL INTO THE 70S MOST LOWER ELEVATIONS AREAS UNDER CLEAR SKIES. && .AVIATION...30/234Z. COLD UPPER LOW BRINGING ISOLATED TO SCATTERED SHOWERS TO THE REGION THROUGH THIS EVENING. MOSTLY VFR CIGS BUT POCKETS OF MVFR CIGS WITH SHOWER ACTVITY. NORTHEAST WINDS ON THE INCREASE DURING NEXT FEW HOURS WITH STRONGEST BURST OF WINDS GENERALLY BETWEEN 04Z/12Z. DURING THIS TIME...THERE WILL BE STRENGTHENING UPPER LEVEL WIND SUPPORT THAT WILL INCREASE REPORTS OF LLWS AND TURBULENCE...INCLUDING KLAX...KLGB...AND KBUR. POSSIBLE LLWS AT KVNY AND KOXR AS WELL. NORTHEAST WIND COMPONENT WILL CONTINUE THROUGH MUCH OF THE DAY TOMORROW BUT WINDS SPEEDS ARE NOT EXPECTED TO BE AS STRONG. KLAX...MVFR TO VFR CEILINGS WITH OCCASIONAL RAIN SHOWER ACTIVITY WILL CONTINUE THROUGH THIS EVENING...WITH DRYING TREND OVERNIGHT AS NORTHEAST FLOW INCREASES. MAIN CONCERN TONIGHT WILL BE INCREASING NORTH TO NORTHEAST WINDS WITH STRONGEST BURST EXPECTED BETWEEN 06Z AND 12Z. DURING THIS TIME...THERE IS INCREASING CONFIDENCE THAT GUSTS UP TO 25 KT WITH LLWS WILL OCCUR. KBUR...MVFR TO VFR CEILINGS WITH OCCASIONAL RAIN SHOWER ACTIVITY WILL CONTINUE THROUGH THIS EVENING...WITH DRYING TREND OVERNIGHT AS NORTHEAST FLOW INCREASES. MAIN CONCERN TONIGHT WILL BE INCREASING NORTHEAST WINDS WITH STRONGEST BURST EXPECTED BETWEEN 04Z AND 12Z. DURING THIS TIME...THERE IS INCREASING CONFIDENCE THAT GUSTS UP TO 25 KT WITH LLWS WILL OCCUR. SLIGHT CHANCE OF GUSTS UP TO 35 KT DUE TO FAVORABLE UPPER LEVEL WIND SUPPORT. && .MARINE...30/200 PM. HIGH CONFIDENCE WITH CURRENT SMALL CRAFT ADVISORIES FOR THE OUTER WATERS THROUGH LATE TONIGHT. INNER WATERS SO CAL BIGHT...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE INNER WATERS BETWEEN VENTURA TO SANTA MONICA AND THE SAN PEDRO CHANNEL TO AVALON HARBOR. EXPECT NE WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30 KT. STRONGEST LATE THIS EVENING TO AROUND MIDNIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE AND HARD FREEZE WARNING (SEE LAXNPWLOX). FREEZE AND HARD FREEZE WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION/MARINE...GOMBERG/SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 6:00 AM PST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE DEC 30 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG WINDS WILL DEVELOP LATER TODAY AND LAST LATE INTO THE NIGHT. SNOW...BLOWING SNOW...AND DANGEROUS WIND CHILLS WILL AFFECT THE MOUNTAINS AND THE ANTELOPE VLY LATE THIS AFTERNOON AND OVERNIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY FREEZING TEMPS WILL OCCUR OVER MANY AREAS BOTH WEDNESDAY AND THURSDAY MORNINGS. * FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:58 PM PST | High Wind Warning | LOX | Los Angeles | 22 hr |
| Dec 31, 2:56 AM PST | Gale Warning | LOX | 10 hr | |
| Dec 31, 2:56 AM PST | Small Craft Advisory | LOX | 10 hr | |
| Dec 31, 1:17 PM PST | Small Craft Advisory | LOX | 55 min |
Nearby
Winter Storm Warnings in California, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.